Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 5, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 2, 1993, 1:22 AM CDT for Creek County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 1993, 1:22 AM CDT (06:22 UTC)
- Expired
- May 2, 1993, 6:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 570 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 020624 FFWTUL OKC037-021130- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 122 AM CDT SUN MAY 2 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...WESTERN CREEK COUNTY SEVERAL STRONG THUNDERSTORMS HAVE MOVED NORTHWARD ACROSS WESTERN CREEK COUNTY OVER THE PAST FEW HOURS. RAINFALL ESTIMATES WITH THIS SERIES OF STORMS ARE 3 OR MORE INCHES. ADDITIONAL STORMS MOVING FROM THE CENTRAL PART OF THE STATE INTO THIS AREA ARE EXPECTED TO RESULT IN FLASH FLOODINOVER WESTERN CREEK COUNTY. THE COMMUNITIES OF SHAMROCK...DRUMRIGHT...AND OILTON ARE IN THIS AREA AND ARE THE MOST LIKELY AREAS TO EXPERIENCE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW FWHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 9:13 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 1, 9:13 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT SAT MAY 1 1993 A CDFNT XTNDS FROM NR JLN TO SOUTH OF TUL TO NR SPS. THIS FNT WILL LIKELY MOVE VERY SLOWLY ESEWD AS THE UPPER TROF OVER ERN NM MOVES EWD. THIS WILL LEAVE VERY HUMID AIR OVER MOST OF ERN OK AND MAY HELP HOLD TEMPERATURES UP. DPTS AT 9 AM ARE 59 AT BVO AND 64 AT MLC. WILL MAKE MINOR ADJUSTMENTS TO LOWS IN THE FCSTS. WILL ALSO ADJUST WORDING FOR THE WIND SHIFT AS MENTIONED IN PREV FCST. OTRW...NO CHANGES. ...02... .OK...NONE
In the hours before
Special weather statement, May 1, 9:53 PM CDT, 3 hours 29 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 953 PM CDT SAT MAY 1 1993 ...THE SEVERE THUNDERSTORM WATCH ISSUED FOR PARTS OF NORTHEAST OKLAHOMA THIS EVENING HAS BEEN CANCELLED... AT 950 PM WEATHER RADAR INDICATED THUNDERSTORMS MOVING NORTHWARD FROM ROGERS COUNTY INTO NOWATA COUNTY. BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES WILL CONTINUE TO ACCOMPANY THESE STORMS...HOWEVER NO SEVERE WEATHER IS ANTICIPATED. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE LOCATED OVER DELAWARE... OKFUSKEE...MCINTOSH AND NORTHERN PITTSBURG COUNTIES AT 945 PM.
Special weather statement, May 1, 9:54 PM CDT, 3 hours 28 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 953 PM CDT SAT MAY 1 1993 ...THE SEVERE THUNDERSTORM WATCH ISSUED FOR PARTS OF NORTHEAST OKLAHOMA THIS EVENING HAS BEEN CANCELLED... AT 950 PM WEATHER RADAR INDICATED THUNDERSTORMS MOVING NORTHWARD FROM ROGERS COUNTY INTO NOWATA COUNTY. BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING STRIKES WILL CONTINUE TO ACCOMPANY THESE STORMS...HOWEV@ER NO SEVERE WEATHER IS ANTICIPATED. ADDITIONAL SHOWERS AND THUNDERSTORMS WERE LOCATED OVER DELAWARE... OKFUSKEE...MCINTOSH AND NORTHERN PITTSBURG COUNTIES AT 945 PM.
Special weather statement, May 2, 12:23 AM CDT, 59 minutes before
OKC037-113-117-020630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1223 AM CDT SUN MAY 2 1993 ...SEVERE THUNDERSTORM WARNING CONTINUES FOR CREEK COUNTY UNTIL 1230 AM... AT 1220 AM...THE NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG THUNDERSTORMS CONTINUING OVER CREEK COUNTY. ONE THUNDERSTORM WAS NEAR SHAMROCK IN THE WESTERN PART OF THE COUNTY. ANOTHER STRONG STORM WAS JUST SOUTHEAST OF MANNFORD. EITHER OF THESE STORMS IS CAPABLE OF PRODUCI HAIL UP TO DIME SIZE...BRIEF GUSTY WINDS AND VERY HEAVY RAIN. MOVEMENT OF THE STORMS WAS TO THE NORTH AT 20 MPH. OTHER LESS INTENSE THUNDERSTORMS WERE SCATTERED OVER OSAGE...PAWNEE... AND EXTREME WESTERN TULSA COUNTIES. MOVEMENT OF THESE STORMS WAS TO THE NORTH AT 20 MPH.
Special weather statement, May 2, 12:24 AM CDT, 58 minutes before
OKC037-113-117-020630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1223 AM CDT SUN MAY 2 1993 ...SEVERE THUNDERSTORM WARNING CONTINUES FOR CREEK COUNTY UNTIL 1230 AM... AT 1220 AM...THE NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG THUNDERSTORMS CONTINUING OVER CREEK COUNTY. ONE THUNDERSTORM WAS NEAR SHAMROCK IN THE WESTERN PART OF THE COUNTY. ANOTHER STRONG STORM WAS JUST SOUTHEAST OF MANNFORD. EITHER OF THESE STORMS IS CAPABLE OF PRODUCI HAIL UP TO DIME SIZE...BRIEF GUSTY WINDS AND VERY HEAVY RAIN. MOVEMENT OF THE STORMS WAS TO THE NORTH AT 20 MPH. OTHER LESS INTENSE THUNDERSTORMS WERE SCATTERED OVER OSAGE...PAWNEE... AND EXTREME WESTERN TULSA COUNTIES. MOVEMENT OF THESE STORMS WAS TO THE NORTH AT 20 MPH.
Special weather statement, May 2, 12:38 AM CDT, 44 minutes before
OKC037-113-117-143-020645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1238 AM CDT SUN MAY 2 1993 ...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRED AT 1230 AM CDT... AT 1230 AM WEATHER RADAR CONTINUED TO SHOW SCATTERED STRONG THUNDERSTORMS ACROSS PART S OF CREEK...PAWNEE...OSAGE AND WESTERN TULSA COUNTIES. THE STRONGEST ACTIVITY WAS LOCATED NEAR DRUMRIGHT IN WESTERN CREEK COUNTY. MOVEMENT WAS TO THE NORTH AT 20 MILES AN HOUR.
Special weather statement, May 2, 12:39 AM CDT, 43 minutes before
OKC037-113-117-143-020645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1238 AM CDT SUN MAY 2 1993 ...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRED AT 1230 AM CDT... AT 1230 AM WEATHER RADAR CONTINUED TO SHOW SCATTERED STRONG THUNDERSTORMS ACROSS PART S OF CREEK...PAWNEE...OSAGE AND WESTERN TULSA COUNTIES. THE STRONGEST ACTIVITY WAS LOCATED NEAR DRUMRIGHT IN WESTERN CREEK COUNTY. MOVEMENT WAS TO THE NORTH AT 20 MILES AN HOUR.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 47 min |
| May 1, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 40 min |
| May 1, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 51 min |
| May 1, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 47 min |
| May 2, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 45 min |
| May 2, 1:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| May 2, 4:23 PM CDT | Tornado Warning | TSA | Wagoner | 52 min |
| May 2, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 64 min |
| May 2, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| May 2, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 62 min |
| May 2, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 40 min |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 2, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| May 2, 5:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 35 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 57 min |
| May 2, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 55 min |
| May 2, 6:08 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 52 min |
| May 2, 6:11 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 49 min |
| May 2, 6:18 PM CDT | Flash Flood Warning | TSA | Rogers | 4 hr |
| May 2, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 54 min |
| May 2, 6:24 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 4 hr |
| May 2, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 62 min |
| May 2, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 25 min |
| May 2, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 65 min |
| May 2, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 64 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.